Alert archive / South Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 9, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Aug 13, 2011, 9:59 AM EDT for Lee County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 9:59 AM EDT (13:59 UTC)
- Expired
- Aug 13, 2011, 11:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Lee County, SC
The radar
The Columbia radar (KCAE), 84 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WGUS52 KCAE 131359
FFWCAE
SCC061-131500-
/O.NEW.KCAE.FF.W.0009.110813T1359Z-110813T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
959 AM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 1100 AM EDT
* AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNCHBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE 1 877 6 3 3...6 7 7 2.
LAT...LON 3398 8012 3399 8019 3400 8019 3399 8025
3402 8026 3404 8027 3404 8030 3407 8031
3408 8035 3422 8029 3416 8016 3407 8004
$$
LMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:10 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 13, 8:10 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 810 AM EDT SAT AUG 13 2011 .SYNOPSIS... A WEAK NEARLY STATIONARY FRONT WILL REMAIN SOUTH OF THE AREA TODAY. A STRONGER COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST SUNDAY AND WILL MOVE THROUGH THE STATE BY MONDAY. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND A FEW THUNDERSTORMS CROSSING THE MIDLANDS FROM SOUTH TO NORTH THIS MORNING...ASSOCIATED WITH AN AREA OF ISENTROPIC LIFT AND A WEAK SHORT WAVE. THESE SHOWERS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN THROUGH 10 AM AS THEY MOVE NORTH. HAVE ADJUSTED POPS FOR THE MORNING HOURS ACROSS THE NORTH AND CENTRAL MIDLANDS. LOW CLOUDS WILL ALSO BLANKET THE MIDLANDS AND CSRA THIS MORNING. OTHERWISE...A WEAK FRONTAL BOUNDARY SOUTH OF THE AREA TODAY. ENOUGH MOISTURE FOR AFTERNOON AND EVENING CONVECTIVE ACTIVITY. PW VALUES AROUND 1.75 INCH. AFTERNOON CONVECTIVE TEMPERATURES 87/88 DEGREES. HIGHS FORECAST IN THE LOWER 90S WITH 30-40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. WEAK FRONT EXPECTED TO DISSIPATE OVERNIGHT. WILL KEEP 30 PERCENT CHANCE OVERNIGHT AS A STRONGER COLD FRONT APPROACHES FROM THE NORTHWEST. && .SHORT TERM /SUNDAY THROUGH MONDAY/... A FAIRLY STRONG COLD FRONT FOR THIS TIME OF THE YEAR APPROACHES SUNDAY AND MOVES THROUGH MONDAY. A PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY WITH POPS 40-50 PERCENT. THE COLD FRONT SHOULD MOVE THROUGH AROUND MIDNIGHT SUNDAY NIGHT AND ON TO THE EAST FOR MONDAY. WILL END CHANCE POPS BY MIDNIGHT. TEMPERATURES 'A BIT COOLER SUNDAY WITH CLOUD COVER...HIGHS IN THE UPPER 80S. MORE SUN MONDAY WITH DRIER AIR AND HIGHS BACK UP INTO THE LOWER 90S BUT AFTERNOON DEWPOINTS IN THE LOWER TO MIDDLE 60S SHOULD GIVE AFTERNOON HEAT INDEX VALUES BELOW 95 DEGREES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DRIER AIR MONDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE FRONT APPEARS TO SHIFT EAST OF THE REGION MONDAY WITH DRY RIDGING DOMINATING TUESDAY AND WEDNESDAY. SOME MOISTURE RECOVERY WILL LIKELY OCCUR LATER IN THE WEEK AS AN UPPER TROUGH DEVELOPS OVER THE EASTERN SEABOARD. ISOLATED POPS THROUGH MID-WEEK AND MAINLY LOW CHANCE POPS THURSDAY INTO FRIDAY. HIGHS WILL BE MAINLY AROUND 90 TO THE LOWER 90S...WITH LOWS RANGING FROM THE MID 60S TO AROUND 70 DEGREES. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... 88D SHOWS SHOWERS/TSTMS ACROSS THE CENTRAL/EASTERN MIDLANDS THIS MORNING. DEVELOPMENT BEING ENHANCED BY SOME LOW LEVEL ISENTROPIC LIFT THAT SHOULD SHIFT NORTH OF CAE/CUB BY 13Z. SATELLITE AND OBS SHOW PLENTY OF LOW CLOUDS AND SOME FOG ACROSS THE AREA. MANY TAF SITES INDICATING MVFR/IFR CONDITIONS. MODEL TIME SECTIONS SHOW PLENTY OF LOW LEVEL MOISTURE OVER THE AREA TODAY...ESPECIALLY THIS MORNING. EXPECT CEILINGS AND VISIBILITIES TO GRADUALLY INCREASE THOUGH MID/LATE MORNING AND A RETURN TO VFR CONDITIONS BETWEEN 14Z-15Z. THERE LOOKS TO BE A CHANCE OF SHOWERS/THUNDERSTORMS WITH DAYTIME HEATING AND AIRMASS BECOMING MODERATELY UNSTABLE BY AFTERNOON...BUT EXPECT BEST CHANCE FOR POPS SATURDAY NIGHT/SUNDAY WITH APPROACHING COLD FRONT. FOR NOW WILL MENTION CB IN CLOUD GROUP FOR THE AFTERNOON/EVENING HOURS. ANOTHER ROUND OF LOW CLOUDS/LIGHT FOG POSSIBLE AFTER MIDNIGHT TOWARD SUNDAY MORNING WITH ABUNDANT LOW LEVEL MOISTURE. EXPECT VFR CONDITIONS TO ONCE AGAIN BECOME MVFR/IFR IN LOW CLOUDS/FOG ALONG WITH SHRA/TSRA EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE MAINLY IN PATCHY MORNING FOG AND AFTERNOON AND EVENING THUNDERSTORMS THROUGH MONDAY. DRIER CONDITIONS EXPECTED FOR THE REMAINDER OF THE EXTENDED PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 13, 5:06 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 506 AM EDT SAT AUG 13 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140906- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 506 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AHEAD OF AN APPROACHING COLD FRONT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 13, 8:35 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
835 AM EDT SAT AUG 13 2011
SCZ015-016-022-028-029-031-131330-
CHESTERFIELD-KERSHAW-LANCASTER-LEE-RICHLAND-SUMTER-
835 AM EDT SAT AUG 13 2011
...LOCALLY HEAVY RAIN WILL IMPACT PORTIONS OF CHESTERFIELD...
KERSHAW...LANCASTER...LEE...RICHLAND AND SUMTER COUNTIES THROUGH 930
AM EDT...
AT 833 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS CROSSING THE NORTHEAST MIDLANDS.
THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AS THEY MOVE
NORTHEAST AROUND 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKLAND...BISHOPVILLE...CAMDEN...CHERAW...CHESTERFIELD...LUGOFF...
MILLWOOD...MULBERRY...SOUTH SUMTER AND SUMTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3454 7983 3449 7990 3449 8005 3436 8028
3433 8023 3437 8017 3423 8011 3420 8011
3416 8015 3409 8008 3407 8002 3401 7998
3377 8056 3426 8087 3428 8082 3436 8078
3482 8030 3481 7994 3468 7986 3462 7978
TIME...MOT...LOC 1231Z 228DEG 6KT 3435 8057The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:35 AM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Lee, Sumter | 55 min |
| Aug 13, 9:28 AM EDT | Areal Flood Advisory | CAE | Chesterfield, Lee, Sumter | 2 hr |
| Aug 13, 3:13 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 47 min |
| Aug 13, 3:19 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 41 min |
| Aug 13, 3:42 PM EDT | Special Weather Statement | CAE | Lexington | 48 min |
| Aug 13, 4:03 PM EDT | Special Weather Statement | CAE | Barnwell | 42 min |
| Aug 13, 4:07 PM EDT | Special Weather Statement | CAE | Fairfield, Newberry | 38 min |
| Aug 13, 4:10 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 25 min |
| Aug 13, 4:26 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 64 min |
| Aug 13, 4:44 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell | 46 min |
| Aug 13, 5:11 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 19 min |
| Aug 13, 5:31 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Orangeburg | 59 min |
| Aug 13, 7:12 PM EDT | Special Weather Statement | CAE | Lancaster | 48 min |
Nearby
Flash Flood Warnings in South Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.